Volume 19, issue 3 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The Lannes–Zarati homomorphism and decomposable elements

Ngô A Tuấn

Algebraic & Geometric Topology 19 (2019) 1525–1539

Let X be a pointed CW–complex. The generalized conjecture on spherical classes states that the Hurewicz homomorphism H : π(Q0X) H(Q0X) vanishes on classes of π(Q0X) of Adams filtration greater than 2. Let φsM: ExtAs(M, F2) (F2 ARsM) denote the sth Lannes–Zarati homomorphism for the unstable A–module M. When M = H̃(X), this homomorphism corresponds to an associated graded of the Hurewicz map. An algebraic version of the conjecture states that the sth Lannes–Zarati homomorphism, φsM, vanishes in any positive stem for s > 2 and for any unstable A–module M.

We prove that, for M an unstable A–module of finite type, the sth Lannes–Zarati homomorphism, φsM, vanishes on decomposable elements of the form αβ in positive stems, where α ExtAp(F2, F2) and β ExtAq(M, F2) with either p 2, q > 0 and p + q = s, or p = s 2, q = 0 and stem(β) > s 2. Consequently, we obtain a theorem proved by Hưng and Peterson in 1998. We also prove that the fifth Lannes–Zarati homomorphism for H̃() vanishes on decomposable elements in positive stems.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

spherical classes, loop spaces, Adams spectral sequences, Steenrod algebra, lambda algebra, invariant theory, Dickson algebra
Mathematical Subject Classification 2010
Primary: 55P47, 55Q45, 55S10, 55T15
Received: 2 May 2018
Revised: 19 September 2018
Accepted: 15 October 2018
Published: 21 May 2019
Ngô A Tuấn
Department of Mathematics
Vietnam National University, Hanoi